Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 83, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 15, 2008, 1:56 AM CDT for Lauderdale County, Tipton County, Tennessee; Mississippi County, Arkansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2008, 1:56 AM CDT (06:56 UTC)
- Expired
- Mar 15, 2008, 2:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Mississippi County, AR, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 2:30 AM CDT | HAIL 0.75 | Atoka, TN | PENNY SIZE HAIL IN ATOKA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 11:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 150656 SVRMEG ARC093-TNC097-167-150745- /O.NEW.KMEG.SV.W.0083.080315T0656Z-080315T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 156 AM CDT SAT MAR 15 2008 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... TIPTON COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 245 AM CDT * AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OSCEOLA TO WILSON...AND MOVING EAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUXORA...FULTON...ASHPORT...MUNFORD...FT PILLOW...BRIGHTON... COVINGTON AND RIPLEY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3579 8947 3544 8953 3544 9008 3581 8997 TIME...MOT...LOC 0656Z 271DEG 46KT 3577 8997 3553 9004 $$
2 follow-up statements
000
WWUS54 KMEG 150714
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
214 AM CDT SAT MAR 15 2008
ARC093-TNC097-167-150745-
/O.CON.KMEG.SV.W.0083.000000T0000Z-080315T0745Z/
MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN-
214 AM CDT SAT MAR 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR TIPTON...SOUTHERN LAUDERDALE AND CENTRAL MISSISSIPPI COUNTIES...
AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ASHPORT TO FT PILLOW TO GILT EDGE...OR
ALONG A LINE EXTENDING FROM 8 MILES EAST OF LUXORA TO 10 MILES
NORTHWEST OF COVINGTON TO 10 MILES SOUTHEAST OF WILSON...MOVING EAST
AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MUNFORD...BURLISON...GARLAND...ATOKA...BRIGHTON...HENNING AND RIPLEY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3578 8947 3564 8949 3563 8951 3561 8950
3544 8953 3544 9008 3574 8999 3574 8998
3581 8997
TIME...MOT...LOC 0714Z 270DEG 44KT 3578 8973 3567 8972
3551 8982
$$000
WWUS54 KMEG 150746
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
246 AM CDT SAT MAR 15 2008
ARC093-TNC097-167-150756-
/O.EXP.KMEG.SV.W.0083.000000T0000Z-080315T0745Z/
MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN-
246 AM CDT SAT MAR 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR TIPTON...SOUTHERN LAUDERDALE
AND CENTRAL MISSISSIPPI COUNTIES HAS EXPIRED...
AT 246 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
.A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3578 8947 3564 8949 3563 8951 3561 8950
3544 8953 3544 9008 3574 8999 3574 8998
3581 8997
TIME...MOT...LOC 0714Z 270DEG 44KT 3578 8973 3567 8972
3551 8982
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 10:14 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 14, 10:14 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1014 PM CDT FRI MAR 14 2008 .DISCUSSION... RATHER COMPLEX WEATHER SCENARIO UNFOLDING ACROSS THE MID SOUTH THIS EVENING AS A SURFACE LOW PRESSURE SYSTEM IS NOW POSITIONED OVER THE RED RIVER VALLEY OF NORTH TEXAS WITH A STATIONARY FRONT EXTENDING EASTWARD FROM THE LOW ACROSS NORTH TEXAS...SOUTHERN ARKANSAS INTO NORTH-CENTRAL MISSISSIPPI. SUPERCELL THUNDERSTORMS HAVE DEVELOPED ALONG THE SURFACE BOUNDARY ACROSS SOUTHERN ARKANSAS...NORTHERN LOUISIANA...INTO WEST-CENTRAL MISSISSIPPI IN RESPONSE TO SUFFICIENT SURFACE CONVERGENCE ALONG THE FRONT...STRENGTHENING ATMOSPHERIC SHEAR...A MODERATELY UNSTABLE AIRMASS WITH MUCAPES APPROACHING 2000 J/KG SOUTH AND ELEVATED JUST NORTH OF THE FRONT...AND FORCING AT THE NOSE OF A STRENGTHENING LOW LEVEL JET. SHORT-TERM FORECAST MODELS CONTINUE TO INDICATE THAT THIS FRONT WILL CONTINUE TO LIFT SLOWLY NORTHWARD OVER THE FEW HOURS AS THE LOW LEVEL JET CONTINUES TO STRENGTHEN AND EVOLVE NORTHWARD AHEAD OF THE SURFACE LOW PRESSURE SYSTEM THAT WILL MOVE EAST. THIS MAY ALLOW THE STRONGEST STORMS TO DEVELOP INTO FAR SOUTHERN PORTIONS OF THE CWA WITH A LARGE HAIL AND ISOLATED TORNADO THREAT. THIS THREAT SHOULD CONTINUE ACROSS THESE AREAS FOR THE NEXT SEVERAL HOURS. FARTHER NORTH OF THE FRONT...THE AIRMASS REMAINS CAPPED OFF TO CONVECTION WITH NO SPECIFIC FORCING MECHANISM PRESENT. IT APPEARS THAT CONVECTIVE DEVELOPMENT OVER THESE AREAS WILL PROBABLY HOLD OFF UNTIL MAINLY AFTER MIDNIGHT AS A STRONG MID AND UPPER JET STREAM MOVES TOWARDS THE AREA AND PLACES MUCH OF THE AREA INTO THE LEFT FRONT EXIT REGION OF THE JET. THIS SHOULD HELP TO STRENGTHEN LARGE SCALE ASCENT OVER THE REGION. IN ADDITION...THIS FEATURE WILL HELP TO ADVECT COLD MID LEVEL TEMPERATURES OVER THE REGION...STEEPENING MID LEVEL LAPSE RATES FURTHER TO IN EXCESS OF 7.5C/KM. ALSO...THE STRENGTHENING LOW LEVEL JET WILL CONTINUE TO NOSE NORTHWARD INTO OUR REGION AND HELP TO TIGHTEN AN 850MB FRONTAL FEATURE STRETCHED FROM NORTHERN ARKANSAS INTO WEST TENNESSEE. EXPECT CONVECTION TO DEVELOP ALONG THIS ELEVATED FRONT MAINLY AFTER MIDNIGHT. CONSIDERING THE DEGREE OF ELEVATED INSTABILITY AND INCREASING SHEAR...EXPECT THE POSSIBILITY FOR ELEVATED SUPERCELLS TO DEVELOP WITH AN ATTENDANT LARGE HAIL THREAT. THIS ACTIVITY SHOULD PERSIST OVER MUCH OF THE MID SOUTH THROUGH SUNRISE AND POSSIBLY BEYOND. WILL CONTINUE THE SLIGHT RISK OVER THE ENTIRE AREA AND REFINE THE HWO TO FOCUS ON TIMING AND THREAT TYPES. UPDATED FORECAST AND GRIDS ALREADY SENT...AND UPDATED HWO OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 250 PM CDT FRI MAR 14 2008/ DISCUSSION... FRONTAL BOUNDARY CURRENTLY EXTENDS FROM MIDDLE TENNESSEE SOUTHWEST INTO NORTH MISSISSIPPI AND EXTENDS WEST ACROSS SOUTHERN ARKANSAS INTO CENTRAL OKLAHOMA. TEMPERATURES OVER THE FORECAST AREA RANGE FROM THE LOWER 50S NEAR THE KENTUCKY BORDER TO THE MID 70S SOUTH OF THE FRONT IN NORTH MISSISSIPPI. THE RAIN SHOWERS THAT WERE OVER THE FORECAST AREA THIS MORNING HAVE MOVED AWAY. SURFACE LOW OVER THE TEXAS PANHANDLE WILL MOVE ALONG THE COLD FRONT TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE FORECAST AREA TONIGHT AND CONTINUE THROUGH EARLY SATURDAY MORNING. SEVERE WEATHER WILL BE POSSIBLE ESPECIALLY ALONG AND JUST NORTH OF THE FRONT WITH LARGE HAIL BEING THE MAIN THREAT. THE RAIN SHOULD EXIT THE REGION BY SATURDAY AFTERNOON AS HIGH PRESSURE WILL BRIEFLY BUILD INTO THE FORECAST AREA BY SATURDAY NIGHT WITH DRIER AND COOLER AIR BEHIND THE FRONT. DRY AND SEASONABLE WEATHER WILL PERSIST FOR SUNDAY AND SUNDAY NIGHT. MEANWHILE...A LARGE UPPER LEVEL STORM BEGINS TO DEVELOP SUNDAY OVER SOUTHERN CALIFORNIA AND GRADUALLY MOVES EAST. BY MONDAY...THE UPPER LOW SHOULD BE TRAVELING ACROSS NORTHERN MEXICO AND MAY BEGIN TO SPREAD SOME RAIN INTO NORTHEAST ARKANSAS BY MONDAY AFTERNOON. AS THE UPPER LOW APPROACHES THE REGION...RAIN CHANCES WILL INCREASE WITH THE RAIN THREAT CONTINUING FROM MONDAY NIGHT THROUGH WEDNESDAY. A STRONG SURFACE LOW WILL DEVELOP OVER EASTERN OKLAHOMA ON TUESDAY AND MOVE NORTHEAST TUESDAY NIGHT. THIS LOW WILL ENHANCE THUNDERSTORM ACTIVITY ON TUESDAY AND SOME SEVERE THUNDERSTORMS MAY BE POSSIBLE ACROSS NORTH MISSISSIPPI. THE MAIN THREAT WITH THE WEATHER FROM TUESDAY INTO WEDNESDAY WILL BE HEAVY RAIN. BY WEDNESDAY NIGHT...HIGH PRESSURE RETURNS TO THE REGION AND THIS WILL BRING A RETURN TO DRY WEATHER WITH SEASONABLE TEMPERATURES FOR THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 54 62 42 62 / 70 40 10 10 MKL 50 59 38 60 / 80 60 10 10 JBR 49 59 39 58 / 80 50 10 10 TUP 55 68 41 64 / 70 40 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH/ARS
Hazardous weather outlook, Mar 15, 1:37 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 137 AM CDT SAT MAR 15 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-160845- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 137 AM CDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE MID SOUTH TONIGHT. SEVERE THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT AS A STRONG UPPER LEVEL DISTURBANCE CONTINUES TO MOVE ACROSS THE MID SOUTH. THESE STORMS WILL CONTINUE TO POSE A THREAT FOR DAMAGING WINDS AND LARGE HAIL TO AT LEAST THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL LIKELY CONTINUE INTO SATURDAY MORNING ACROSS PORTIONS OF THE MID SOUTH. A FEW OF THESE STORMS MAY BE SEVERE WITH A CONTINUED LARGE HAIL THREAT. THESE STORMS SHOULD MOVE EAST WITH AN END TO THE SEVERE WEATHER THREAT BY MIDDAY SATURDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON AND TUESDAY NIGHT AHEAD OF A POWERFUL UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... THE NATIONAL WEATHER SERVICE REQUESTS ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND LAW ENFORCEMENT FOR TONIGHT. SPOTTER ACTIVATION MAY AGAIN BE NEEDED FOR TUESDAY AFTERNOON AND TUESDAY NIGHT. JLH
In the hours before
Local storm report, Mar 15, 12:13 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1213 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM HAIL 3 NE TUPELO 34.29N 88.69W
03/14/2008 M0.75 INCH LEE MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.
1155 PM HAIL 5 SE JONESBORO 35.77N 90.62W
03/14/2008 M0.25 INCH CRAIGHEAD AR TRAINED SPOTTER
PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.
&&
CCDLocal storm report, Mar 15, 12:32 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM HAIL 3 NE TUPELO 34.29N 88.69W
03/14/2008 M0.75 INCH LEE MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.
1155 PM HAIL 5 SE JONESBORO 35.77N 90.62W
03/14/2008 M0.25 INCH CRAIGHEAD AR TRAINED SPOTTER
PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.
1200 AM HAIL OLIVE BRANCH 36.17N 90.82W
03/15/2008 M1.75 INCH RANDOLPH AR EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.88 INCH DESOTO MS COUNTY OFFICIAL
NICKEL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.75 INCH DESOTO MS TRAINED SPOTTER
0.75 INCH HAIL IS REPORTED IN OLIVE BRANCH.
&&
CCDLocal storm report, Mar 15, 12:38 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM HAIL 3 NE TUPELO 34.29N 88.69W
03/14/2008 M0.75 INCH LEE MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.
1155 PM HAIL 5 SE JONESBORO 35.77N 90.62W
03/14/2008 M0.25 INCH CRAIGHEAD AR TRAINED SPOTTER
PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.
1200 AM HAIL OLIVE BRANCH 36.17N 90.82W
03/15/2008 M1.75 INCH RANDOLPH AR EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.88 INCH DESOTO MS COUNTY OFFICIAL
NICKEL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.75 INCH DESOTO MS TRAINED SPOTTER
0.75 INCH HAIL IS REPORTED IN OLIVE BRANCH.
1231 AM HAIL CRAWFORDSVILLE 35.23N 90.33W
03/15/2008 M1.75 INCH CRITTENDEN AR COUNTY OFFICIAL
GOLF BALL SIZE HAIL REPORTED IN CRAWFORDSVILLE.
&&
CCDLocal storm report, Mar 15, 12:45 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL 5 SE JONESBORO 35.77N 90.62W
03/14/2008 M0.25 INCH CRAIGHEAD AR TRAINED SPOTTER
PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.
1200 AM HAIL OLIVE BRANCH 36.17N 90.82W
03/15/2008 M1.75 INCH RANDOLPH AR EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.88 INCH DESOTO MS COUNTY OFFICIAL
NICKEL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.75 INCH DESOTO MS TRAINED SPOTTER
0.75 INCH HAIL IS REPORTED IN OLIVE BRANCH.
1231 AM HAIL CRAWFORDSVILLE 35.23N 90.33W
03/15/2008 M1.75 INCH CRITTENDEN AR COUNTY OFFICIAL
GOLF BALL SIZE HAIL REPORTED IN CRAWFORDSVILLE.
1233 AM HAIL BARTLETT 35.22N 89.84W
03/15/2008 E1.00 INCH SHELBY TN PUBLIC
QUARTER SIZE HAIL REPORTED IN BARTLETT.
&&
CCDSpecial weather statement, Mar 15, 1:46 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 146 AM CDT SAT MAR 15 2008 TNZ049-088-089-150700- FAYETTE TN-SHELBY TN-TIPTON TN- 146 AM CDT SAT MAR 15 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... PEA TO DIME SIZE HAIL WAS LOCATED 4 MILES NORTHEAST OF ARLINGTON AT 146 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN FAYETTE...SHELBY AND TIPTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Mar 15, 1:55 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
155 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL 9 E DOWNTOWN MEMPHIS 35.13N 89.89W
03/14/2008 E0.75 INCH SHELBY TN TRAINED SPOTTER
1135 PM HAIL CRAWFORDSVILLE 35.23N 90.33W
03/14/2008 E1.25 INCH CRITTENDEN AR TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL
1144 PM HAIL 3 NE TUPELO 34.29N 88.69W
03/14/2008 M0.75 INCH LEE MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.
1155 PM HAIL 5 SE JONESBORO 35.77N 90.62W
03/14/2008 M0.25 INCH CRAIGHEAD AR TRAINED SPOTTER
PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.
1200 AM HAIL OLIVE BRANCH 36.17N 90.82W
03/15/2008 M1.75 INCH RANDOLPH AR EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.75 INCH DESOTO MS TRAINED SPOTTER
0.75 INCH HAIL IS REPORTED IN OLIVE BRANCH.
1205 AM HAIL OLIVE BRANCH 34.95N 89.83W
03/15/2008 M0.88 INCH DESOTO MS COUNTY OFFICIAL
NICKEL SIZE HAIL REPORTED IN OLIVE BRANCH.
1225 AM HAIL CASH 35.80N 90.93W
03/15/2008 E0.88 INCH CRAIGHEAD AR LAW ENFORCEMENT
1225 AM HAIL COLLIERVILLE 35.06N 89.68W
03/15/2008 E1.75 INCH SHELBY TN TRAINED SPOTTER
1230 AM HAIL WEST MEMPHIS 35.15N 90.18W
03/15/2008 E1.25 INCH CRITTENDEN AR TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL. GROUND COVERED
1231 AM HAIL CRAWFORDSVILLE 35.23N 90.33W
03/15/2008 M1.75 INCH CRITTENDEN AR COUNTY OFFICIAL
GOLF BALL SIZE HAIL REPORTED IN CRAWFORDSVILLE.
1233 AM HAIL BARTLETT 35.22N 89.84W
03/15/2008 E1.00 INCH SHELBY TN PUBLIC
QUARTER SIZE HAIL REPORTED IN BARTLETT.
1235 AM HAIL 19 SW SOMERVILLE 35.04N 89.59W
03/15/2008 E0.75 INCH FAYETTE TN NWS EMPLOYEE
1240 AM HAIL LAKELAND 35.24N 89.73W
03/15/2008 E0.88 INCH SHELBY TN TRAINED SPOTTER
1244 AM HAIL MARION 35.21N 90.20W
03/15/2008 E1.00 INCH CRITTENDEN AR TRAINED SPOTTER
0105 AM HAIL 8 SW MILLINGTON 35.25N 89.99W
03/15/2008 E0.88 INCH SHELBY TN TRAINED SPOTTER
0111 AM HAIL BAY 35.74N 90.56W
03/15/2008 E0.75 INCH CRAIGHEAD AR LAW ENFORCEMENT
0128 AM HAIL 2 N ELLENDALE 35.26N 89.83W
03/15/2008 E0.88 INCH SHELBY TN TRAINED SPOTTER
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 11:27 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 48 min |
| Mar 14, 11:43 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 47 min |
| Mar 15, 12:13 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 47 min |
| Mar 15, 12:15 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 45 min |
| Mar 15, 12:28 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 47 min |
| Mar 15, 12:58 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Shelby, Tipton | 47 min |
| Mar 15, 1:01 AM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 44 min |
| Mar 15, 3:45 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 45 min |
| Mar 15, 4:11 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Mar 15, 4:29 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 46 min |
| Mar 15, 9:59 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 46 min |
| Mar 15, 10:27 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Madison | 48 min |
| Mar 15, 10:41 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 49 min |
| Mar 14, 11:51 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 39 min |
| Mar 15, 12:21 AM CDT | Severe Thunderstorm Warning | MEG | Craighead | 39 min |
| Mar 15, 12:34 AM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence | 19 min |
| Mar 15, 12:51 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 39 min |
| Mar 15, 1:00 AM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 20 min |
| Mar 15, 1:03 AM CDT | Severe Thunderstorm Warning | MEG | Craighead | 42 min |
| Mar 15, 1:09 AM CDT | Severe Thunderstorm Warning | MEG | Randolph | 36 min |
| Mar 15, 1:30 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 45 min |
| Mar 15, 2:34 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 56 min |
| Mar 15, 3:27 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 18 min |
| Mar 15, 4:01 AM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 44 min |
| Mar 15, 4:40 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips, St. Francis | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.